Alert archive / Washington / Winter Storm Warnings in 2012

Winter Storm Warning 14, NWS Seattle, WA

March 13, 2012

NWS Seattle, WA issued this winter storm warning at Mar 13, 2012, 3:21 PM PDT. It took effect at Mar 14, 2012, 5:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2012, 3:21 PM PDT (22:21 UTC)
In effect from
Mar 14, 2012, 5:00 AM PDT
Expired
Mar 15, 2012, 2:45 PM PDT
In force
34 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS46 KSEW 132221
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
321 PM PDT TUE MAR 13 2012

...HEAVY SNOW WILL FALL IN THE MOUNTAINS OF WESTERN WASHINGTON
WEDNESDAY THROUGH THURSDAY...

.TWO VIGOROUS FRONTAL SYSTEMS WILL MOVE THROUGH WESTERN WASHINGTON
IN QUICK SUCCESSION WEDNESDAY AND THURSDAY...BRINGING HEAVY SNOW
AND STRONG WINDS TO THE OLYMPICS AND NORTH AND CENTRAL WASHINGTON
CASCADES.

WAZ513-518-519-140530-
/O.UPG.KSEW.WS.A.0009.120314T1300Z-120316T0100Z/
/O.NEW.KSEW.WS.W.0014.120314T1300Z-120316T0100Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
321 PM PDT TUE MAR 13 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM
PDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE...MOUNT BAKER... 
  STEVENS PASS...SNOQUALMIE PASS...PARADISE...WHITE PASS. 

* TIMING...SNOW WILL BE HEAVY AT TIMES WEDNESDAY THROUGH THURSDAY.
  THE SNOW LEVEL WILL BE BELOW 1000 FEET AS THE FIRST STORM
  ARRIVES WEDNESDAY MORNING...THEN GRADUALLY CLIMB TO AROUND 3000
  FEET WEDNESDAY NIGHT AND 4000 TO 5000 FEET THURSDAY.

* SNOW ACCUMULATIONS...LOCATIONS IN THE CASCADES ABOVE 4500 FEET 
  LIKE MOUNT BAKER AND PARADISE AT MOUNT RAINIER WILL GET THE 
  HEAVIEST SNOWFALL...WITH TOTAL ACCUMULATIONS OF 2 TO 3 FEET 
  POSSIBLE. SNOQUALMIE PASS AND STEVENS PASS WILL RECEIVE LESS 
  SNOW...PROBABLY 1 TO 2 FEET. HURRICANE RIDGE IN THE OLYMPICS 
  WILL LIKELY GET 16 TO 24 INCHES OF SNOW. 

* MAIN IMPACT...HEAVY SNOW AND WINDY CONDITIONS WILL MAKE FOR 
  HAZARDOUS WINTER DRIVING CONDITIONS. DELAYS ARE LIKELY AND 
  ROAD CLOSURES ARE POSSIBLE FOR AVALANCHE CONTROL. 

PEOPLE PLANNING TO TRAVEL IN THE MOUNTAINS WEDNESDAY THROUGH
THURSDAY SHOULD CHECK THE LATEST FORECASTS AND WARNINGS FROM THE
NATIONAL WEATHER SERVICE...AND LISTEN TO THE LATEST HIGHWAY
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN 18 INCHES OR MORE IS LIKELY
DURING A 24 HOUR PERIOD OR STRONG WINDS WITH SNOW ARE EXPECTED.

&&

$$

WAZ511-140530-
/O.NEW.KSEW.WS.A.0010.120314T1000Z-120314T1900Z/
HOOD CANAL AREA-
321 PM PDT TUE MAR 13 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* SOME AFFECTED LOCATIONS...HOODSPORT...BRINNON...AREAS OVER THE
  HIGHER HILLS AND AWAY FROM THE WATER.

* TIMING...SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE WEDNESDAY
  MORNING BEFORE CHANGING TO RAIN BY AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 6 INCHES ARE LIKELY WITH HIGHER
  AMOUNTS POSSIBLE OVER THE HIGHEST HILLS.

* MAIN IMPACT...EXPECT DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

&&

$$
5 follow-up statements
676 
WWUS46 KSEW 140403
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
903 PM PDT TUE MAR 13 2012

...HEAVY SNOW WILL FALL IN THE MOUNTAINS OF WESTERN WASHINGTON
WEDNESDAY THROUGH THURSDAY...

.TWO VIGOROUS FRONTAL SYSTEMS WILL MOVE THROUGH WESTERN
WASHINGTON IN QUICK SUCCESSION WEDNESDAY AND THURSDAY...BRINGING
HEAVY SNOW AND STRONG WINDS TO THE OLYMPICS AND NORTH AND CENTRAL
WASHINGTON CASCADES. HEAVY SNOW IS ALSO FORECAST IN THE HOOD CANAL
AREA WED MORNING. 

WAZ511-141200-
/O.UPG.KSEW.WS.A.0010.120314T1000Z-120314T1900Z/
/O.EXB.KSEW.WS.W.0014.120314T1200Z-120314T1900Z/
HOOD CANAL AREA-
903 PM PDT TUE MAR 13 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO NOON PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO NOON PDT
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...HOODSPORT...BRINNON...AREAS OVER THE 
  HIGHER HILLS AND AWAY FROM THE WATER. 

* TIMING...SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE WEDNESDAY 
  MORNING BEFORE CHANGING TO RAIN BY AFTERNOON. 

* SNOW ACCUMULATIONS...2 TO 6 INCHES ARE LIKELY WITH HIGHER 
  AMOUNTS POSSIBLE OVER THE HIGHEST HILLS. 

* MAIN IMPACT...EXPECT DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR
IMMINENT.

&&

$$

WAZ513-518-519-141200-
/O.CON.KSEW.WS.W.0014.120314T1300Z-120316T0100Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
903 PM PDT TUE MAR 13 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 PM PDT THURSDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE...MOUNT BAKER... 
  STEVENS PASS...SNOQUALMIE PASS...PARADISE...WHITE PASS. 

* TIMING...SNOW WILL BE HEAVY AT TIMES WEDNESDAY THROUGH 
  THURSDAY. THE SNOW LEVEL WILL BE BELOW 1000 FEET AS THE FIRST 
  STORM ARRIVES WEDNESDAY MORNING...THEN GRADUALLY CLIMB TO 
  AROUND 3000 FEET WEDNESDAY NIGHT AND 4000 TO 5000 FEET 
  THURSDAY. 

* SNOW ACCUMULATIONS...LOCATIONS IN THE CASCADES ABOVE 4500 FEET 
  LIKE MOUNT BAKER AND PARADISE AT MOUNT RAINIER WILL GET THE 
  HEAVIEST SNOWFALL...WITH TOTAL ACCUMULATIONS OF 2 TO 3 FEET 
  POSSIBLE. SNOQUALMIE PASS AND STEVENS PASS WILL RECEIVE LESS 
  SNOW...PROBABLY 1 TO 2 FEET. HURRICANE RIDGE IN THE OLYMPICS 
  WILL LIKELY GET 16 TO 24 INCHES OF SNOW. 

* MAIN IMPACT...HEAVY SNOW AND WINDY CONDITIONS WILL MAKE FOR 
  HAZARDOUS WINTER DRIVING CONDITIONS. DELAYS ARE LIKELY AND 
  ROAD CLOSURES ARE POSSIBLE FOR AVALANCHE CONTROL. 

PEOPLE PLANNING TO TRAVEL IN THE MOUNTAINS WEDNESDAY THROUGH
THURSDAY SHOULD CHECK THE LATEST FORECASTS AND WARNINGS FROM THE
NATIONAL WEATHER SERVICE...AND LISTEN TO THE LATEST HIGHWAY
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN 18 INCHES OR MORE IS LIKELY
DURING A 24 HOUR PERIOD OR STRONG WINDS WITH SNOW ARE EXPECTED.

&&

$$

33
199 
WWUS46 KSEW 141116
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
416 AM PDT WED MAR 14 2012

...HEAVY SNOW WILL FALL IN THE MOUNTAINS OF WESTERN WASHINGTON
TODAY THROUGH THURSDAY...

.TWO VIGOROUS FRONTAL SYSTEMS WILL MOVE THROUGH WESTERN
WASHINGTON IN QUICK SUCCESSION TODAY AND THURSDAY...BRINGING
HEAVY SNOW AND STRONG WINDS TO THE OLYMPICS AND NORTH AND CENTRAL
WASHINGTON CASCADES. HEAVY SNOW IS ALSO FORECAST IN THE HOOD CANAL
AREA THIS MORNING.

WAZ513-518-519-142330-
/O.CON.KSEW.WS.W.0014.120314T1300Z-120316T0100Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
416 AM PDT WED MAR 14 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT
THURSDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE...MOUNT BAKER... 
  STEVENS PASS...SNOQUALMIE PASS...PARADISE...WHITE PASS. 

* TIMING...SNOW WILL BE HEAVY AT TIMES TODAY THROUGH THURSDAY. THE
  SNOW LEVEL WILL BE BELOW 1000 FEET AS THE FIRST STORM ARRIVES
  THIS MORNING...THEN GRADUALLY CLIMB TO AROUND 3000 FEET TONIGHT
  AND 4000 TO 5000 FEET THURSDAY.

* SNOW ACCUMULATIONS...LOCATIONS IN THE CASCADES ABOVE 4500 FEET 
  LIKE MOUNT BAKER AND PARADISE AT MOUNT RAINIER WILL GET THE 
  HEAVIEST SNOWFALL...WITH TOTAL ACCUMULATIONS OF 2 TO 3 FEET 
  POSSIBLE. SNOQUALMIE PASS AND STEVENS PASS WILL RECEIVE LESS 
  SNOW...PROBABLY 1 TO 2 FEET. HURRICANE RIDGE IN THE OLYMPICS 
  WILL LIKELY GET 16 TO 24 INCHES OF SNOW. 

* MAIN IMPACT...HEAVY SNOW AND WINDY CONDITIONS WILL MAKE FOR 
  HAZARDOUS WINTER DRIVING CONDITIONS. DELAYS ARE LIKELY AND 
  ROAD CLOSURES ARE POSSIBLE FOR AVALANCHE CONTROL. 

PEOPLE PLANNING TO TRAVEL IN THE MOUNTAINS TODAY THROUGH THURSDAY
SHOULD CHECK THE LATEST FORECASTS AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE...AND LISTEN TO THE LATEST HIGHWAY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN 18 INCHES OR MORE IS LIKELY
DURING A 24 HOUR PERIOD OR STRONG WINDS WITH SNOW ARE EXPECTED.

&&

$$

WAZ511-141900-
/O.CON.KSEW.WS.W.0014.120314T1200Z-120314T1900Z/
HOOD CANAL AREA-
416 AM PDT WED MAR 14 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* SOME AFFECTED LOCATIONS...HOODSPORT...BRINNON...AREAS OVER THE 
  HIGHER HILLS AND AWAY FROM THE WATER. 

* TIMING...SNOW WILL DEVELOP EARLY THIS MORNING AND CONTINUE
  DURING THE MORNING BEFORE CHANGING TO RAIN BY AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 6 INCHES ARE LIKELY WITH HIGHER 
  AMOUNTS POSSIBLE OVER THE HIGHEST HILLS. 

* MAIN IMPACT...EXPECT DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT.

&&

$$
695 
WWUS46 KSEW 142224
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
324 PM PDT WED MAR 14 2012

...HEAVY SNOW WILL FALL IN THE MOUNTAINS OF WESTERN WASHINGTON
THROUGH THURSDAY...

.A FRONTAL SYSTEM WILL MOVE EAST OF THE AREA THIS AFTERNOON AND
EVENING...FOLLOWED IN QUICK SUCCESSION BY A SECOND VIGOROUS FRONT
LATER TONIGHT AND THURSDAY. THIS WILL BRING HEAVY SNOW AND STRONG
WINDS TO THE OLYMPICS AND NORTH AND CENTRAL WASHINGTON CASCADES.

WAZ513-518-519-151230-
/O.CON.KSEW.WS.W.0014.000000T0000Z-120316T0100Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
324 PM PDT WED MAR 14 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT
THURSDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE...MOUNT BAKER... 
  STEVENS PASS...SNOQUALMIE PASS...PARADISE...WHITE PASS. 

* TIMING...SNOW WILL BE HEAVY AT TIMES THROUGH THURSDAY. THE SNOW
  LEVEL WILL BE AROUND 1000 FEET THIS AFTERNOON...THEN GRADUALLY
  CLIMB TO AROUND 3000 FEET TONIGHT AND 4000 TO 5000 FEET
  THURSDAY.

* SNOW ACCUMULATIONS...LOCATIONS IN THE CASCADES ABOVE 4500 FEET 
  LIKE MOUNT BAKER AND PARADISE AT MOUNT RAINIER WILL GET THE 
  HEAVIEST SNOWFALL...WITH TOTAL ACCUMULATIONS OF 2 TO 3 FEET 
  POSSIBLE. SNOQUALMIE PASS AND STEVENS PASS WILL RECEIVE LESS 
  SNOW...PROBABLY 1 TO 2 FEET. HURRICANE RIDGE IN THE OLYMPICS 
  WILL LIKELY GET 16 TO 24 INCHES OF SNOW. 

* MAIN IMPACT...HEAVY SNOW AND WINDY CONDITIONS WILL MAKE FOR 
  HAZARDOUS WINTER DRIVING CONDITIONS. DELAYS ARE LIKELY AND 
  ROAD CLOSURES ARE POSSIBLE FOR AVALANCHE CONTROL. 

PEOPLE PLANNING TO TRAVEL IN THE MOUNTAINS TONIGHT AND THURSDAY
SHOULD CHECK THE LATEST FORECASTS AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE...AND LISTEN TO THE LATEST HIGHWAY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN 18 INCHES OR MORE IS LIKELY
DURING A 24 HOUR PERIOD OR STRONG WINDS WITH SNOW ARE EXPECTED.

&&

$$
175 
WWUS46 KSEW 150908
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
208 AM PDT THU MAR 15 2012

...HEAVY SNOW WILL FALL IN THE MOUNTAINS OF WESTERN WASHINGTON
TODAY...

.A FRONTAL SYSTEM WILL MOVE ONSHORE THIS MORNING THEN EAST OF THE
AREA THIS AFTERNOON. THIS FRONT WILL BRING HEAVY SNOW AND WINDY
CONDITIONS TO THE MOUNTAINS TODAY. PRECIPITATION WILL TAPER OFF TO
SHOWERS TONIGHT. SNOW LEVELS WILL RISE TO 4000 TO 5000 FEET THIS
MORNING...THEN DROP BACK TO AROUND 3000 FEET TONIGHT.

WAZ513-518-519-152300-
/O.CON.KSEW.WS.W.0014.000000T0000Z-120316T0100Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
208 AM PDT THU MAR 15 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE...MOUNT BAKER... 
  STEVENS PASS...SNOQUALMIE PASS...PARADISE...WHITE PASS. 

* TIMING...SNOW WILL BE HEAVY AT TIMES TODAY. THE SNOW LEVEL WILL
  CLIMB TO 4000 TO 5000 FEET THIS MORNING...THEN FALL BACK TO
  AROUND 3000 FEET TONIGHT.

* SNOW ACCUMULATIONS...THE LOWER PASSES HAVE SEEN ABOUT 18 INCHES
  OF SNOW SINCE EARLY WEDNESDAY MORNING WITH HIGHER ELEVATIONS
  LIKE MOUNT BAKER AROUND 2 FEET. ANOTHER 6 TO 12 INCHES OF SNOW
  CAN BE EXPECTED TODAY...WITH HEAVIEST AMOUNTS ABOVE 4000 FEET AT
  MOUNT BAKER AND MOUNT RAINIER. ANOTHER 6 TO 12 INCHES OF SNOW
  CAN BE EXPECTED AT HURRICANE RIDGE IN THE OLYMPICS.

* MAIN IMPACT...HEAVY SNOW AND WINDY CONDITIONS WILL MAKE FOR 
  HAZARDOUS WINTER DRIVING CONDITIONS. DELAYS ARE LIKELY AND 
  ROAD CLOSURES ARE POSSIBLE FOR AVALANCHE CONTROL. 

PEOPLE PLANNING TO TRAVEL IN THE MOUNTAINS TODAY SHOULD CHECK THE
LATEST FORECASTS AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE...AND LISTEN TO THE LATEST HIGHWAY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN 18 INCHES OR MORE IS LIKELY
DURING A 24 HOUR PERIOD OR STRONG WINDS WITH SNOW ARE EXPECTED.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
662 
WWUS46 KSEW 152145
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
245 PM PDT THU MAR 15 2012

WAZ513-518-519-152245-
/O.CAN.KSEW.WS.W.0014.000000T0000Z-120316T0100Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
245 PM PDT THU MAR 15 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW HAS TAPERED AND SNOW LEVELS HAVE RISEN TO 5000 OR 6000 FEET.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 13, 9:45 AM PDT, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 13, 9:45 AM PDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
945 AM PDT TUE MAR 13 2012

.SYNOPSIS...A COLD UPPER TROUGH WILL BRING RAIN AND SNOW SHOWERS TO
WESTERN WASHINGTON TODAY WITH A FEW THUNDERSTORMS. ANOTHER VIGOROUS
FRONTAL SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY...FOLLOWED
QUICKLY BY YET ANOTHER WEDNESDAY NIGHT AND THURSDAY...FOR WET AND
OCCASIONALLY WINDY WEATHER AND LOTS MORE SNOW IN THE MOUNTAINS.
SHOWERY WEATHER...AND SOME SUN BREAKS...ARE LIKELY THIS WEEKEND.

&&

.SHORT TERM...SHOWERS WILL CONTINUE TODAY...TAPERING THIS EVENING AS
AN UPPER TROUGH OVER THE AREA SHIFTS INLAND. THE AIR MASS IS COLD
ENOUGH THAT HEAVIER SHOWERS WILL MIX WITH OR BE ALL SNOW THIS
MORNING. LOCAL ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE BUT MOST
AREAS WILL NOT SEE MUCH AND ROADS WILL PROBABLY STAY MOSTLY WET. THE
AIR MASS WILL ALSO BE UNSTABLE TODAY WITH ISOLATED THUNDERSTORMS
POSSIBLE. HIGHS WILL BE CLOSE TO 10 DEGREES BELOW NORMAL.

AFTER A BRIEF LULL TONIGHT...THE NEXT IN A SERIES OF FRONTAL SYSTEMS
WILL SPREAD RAIN ACROSS THE AREA WEDNESDAY MORNING. THE AIR MASS
WILL BE COLD ENOUGH FOR PRECIPITATION TO START OUT AS SNOW IN SOME
SPOTS BEFORE CHANGING TO RAIN. THE FAVORED UPSLOPE HOOD CANAL AREA
LOOKS LIKE IT COULD GET HEAVY SNOW IN THE MORNING BEFORE TURNING
OVER TO RAIN. A WINTER STORM WATCH MAY BE ISSUED FOR THIS LATER
TODAY. IT ALSO LOOKS LIKE ADVISORY LEVEL WINDS WILL OCCUR IN THE
USUAL SOUTHEAST SUCKER LOCATIONS WEDNESDAY...COAST AND NORTH
INTERIOR.

A WARMER AND WETTER FRONTAL SYSTEM WILL MOVE ONSHORE AFTER MIDNIGHT
WEDNESDAY NIGHT/THURSDAY MORNING. THIS SYSTEM LOOKS A NOTCH STRONGER
THAN THE WEDNESDAY ONE. ANOTHER ROUND OF ADVISORY LEVEL WINDS IS A
GOOD BET WITH SOME SOUTHEAST SUCKER LOCATIONS PERHAPS APPROACHING
HIGH WIND.

FOR THE MOUNTAINS...SNOW LEVELS WILL BE FAIRLY LOW ON WEDNESDAY WITH
FRONT NUMBER ONE AND SEVERAL INCHES OF SNOW SHOULD ACCUMULATE
DURING THE DAY. SNOW LEVELS WILL RISE ON THURSDAY...PROBABLY ABOVE
PASS LEVEL BY AFTERNOON...BUT HEAVY SNOW WILL CONTINUE AT HIGHER
LOCATIONS. A WINTER STORM WATCH IS CURRENTLY IN EFFECT FOR THE
WEDNESDAY AND THURSDAY PERIOD. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...FOR THE LAST FEW DAYS THE LONGER
RANGE MODELS HAVE BEEN IN ROUGH AGREEMENT THAT THERE WILL BE A
TRANSITION FROM THE VERY STORMY PATTERN THIS WEEK TO A COOL AND
SHOWERY BUT DRIER PATTERN OVER THE WEEKEND. THE RECENT RUNS SHOWS
THIS TRANSITION OCCURRING A BIT MORE SLOWLY...WITH FRIDAY NOW
LOOKING MORE WET THAN PREVIOUSLY EXPECTED AS A SHORTWAVE TROUGH
MOVES THROUGH. THE CHANGE I HAVE MADE IS TO BOOST POPS FOR FRIDAY TO
LIKELY. IT STILL LOOKS LIKE A LARGER UPPER TROUGH WILL MOVE OVER THE
REGION THIS WEEKEND...AND IT WILL BE COOL WITH MORE SCATTERED
SHOWERS AND PROBABLY SOME SUN BREAKS.   MCDONNAL

&&

.HYDROLOGY...PREVIOUS DISCUSSION...AS DISCUSSED ABOVE THE
PRECIPITATION FROM THE WEDNESDAY AND THURSDAY STORMS WILL BE
SUBSTANTIAL...WITH GENERALLY 2 TO 5 INCHES IN THE MOUNTAINS DURING A
48-HOUR PERIOD. THE HEAVIEST AMOUNTS WILL OCCUR OVER THE SOUTH
SLOPES OF THE OLYMPICS...AND THE MEAN AREAL PRECIPITATION OVER THE
SKOKOMISH RIVER BASIN WILL LIKELY EXCEED 3 INCHES. EVEN WITH
RELATIVELY LOW SNOW LEVELS DURING MOST OF THE EVENT...THIS COULD BE
ENOUGH TO DRIVE THIS UNIQUELY FLOOD-PRONE RIVER TO FLOOD STAGE ON
THURSDAY.

FLOODING IS NOT EXPECTED ON ANY OTHER RIVER IN THE FORECAST AREA
DURING THE NEXT 7 DAYS.   MCDONNAL

&&

.AVIATION...AN ACTIVE PATTERN WILL PERSIST FOR THE NEXT 24 HOURS. AN
UPPER TROUGH AXIS OVER WRN WA THIS MORNING WILL EXIT EAST OF THE
CASCADES THIS AFTN. ANOTHER TROUGH WILL BRUSH BY WRN WA ON WED
MORNING. MDT SW FLOW ALOFT TODAY...BECOMING STRONG ON WED. THE AIR
MASS WILL BE MOIST AND UNSTABLE TODAY...BECOMING STABLE ON WED
MORNING. THE MOIST AND UNSTABLE AIR TODAY WILL LEAD TO NUMEROUS
CONVECTIVE SHOWERS...WHICH ALSO ENTAILS HIGHLY VARIABLE CIGS AND
VSBYS...ESPECIALLY CONSIDERING MANY PASSING SHOWERS ALSO CONTAIN OR
ARE MIXED WITH SNOW. SHOWER COVERAGE WILL BE AT A RELATIVE MIN FROM
00Z-06Z THIS EVNG.

KSEA...HIGHLY VARIABLE CIGS AND VSBYS IN PASSING SHOWERS TODAY. ANY
OF THE SHOWERS WILL CONTAIN AT LEAST A MIXTURE OF SNOW WITH
RAIN...IF NOT OUTRIGHT SNOW...BUT DURATION OF INDIVIDUAL ROUNDS OF
SNOW SHOULD NOT EXCEED 30 MINUTES...AND AIR TEMPS WILL REMAIN ABOVE
FREEZING...SO SURFACE ACCUMULATIONS SHOULD ONLY BE BRIEF. LOOKS LIKE
A 6-HOUR REPRIEVE IN PRECIP THIS EVNG CENTERED ARND 06Z. ANOTHER
WEATHER SYSTEM ON WED...CONTAINING STRONG WINDS ALOFT. WINDS AT 020
WILL APPROACH 50 KNOTS ARND 18Z ON WED. WED WILL FEATURE A FULL DAY
OF MAINLY IFR CIGS AND PRECIP...PERHAPS BEGINNING AS A MIX WITH SNOW
UNTIL 18Z-20Z ON WED.       HANER

&&

.MARINE...A WARM FRONT WILL LIFT ACROSS THE WATERS EARLY WED
MORNING...BRINGING GALE FORCE WINDS TO EAST- AND SOUTHEAST-PRONE
LOCALES. A 975 MB LOW WILL MOVE TO NEAR QUEEN CHARLOTTE SOUND ON THU
MORNING...LEADING TO ANOTHER ROUND OF GALES IN SOUTHEAST-WIND-PRONE
LOCALES.        HANER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH FOR THE CASCADES AND OLYMPICS WEDNESDAY
      THROUGH THURSDAY.
PZ...GALE WARNING COAST...WEST ENTRANCE...EAST ENTRANCE...NORTHERN
      INLAND WATERS...AND ADMIRALTY INLET.
     SMALL CRAFT ADVISORY CENTRAL STRAIT AND PUGET SOUND.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Mar 13, 10:20 AM PDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1020 AM PDT TUE MAR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     SNOW             W EASTSOUND             48.70N 122.91W
03/13/2012  M0.8 INCH        SAN JUAN           WA   TRAINED SPOTTER

            STILL SNOWING.

&&

GRUB
Local storm report, Mar 13, 10:40 AM PDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1040 AM PDT TUE MAR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     SNOW             5 WSW PUYALLUP          47.17N 122.38W
03/13/2012  M1.5 INCH        PIERCE             WA   TRAINED SPOTTER

&&

GS
Local storm report, Mar 13, 11:07 AM PDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1107 AM PDT TUE MAR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     SNOW             BONNEY LAKE             47.19N 122.17W
03/13/2012  M3.6 INCH        PIERCE             WA   PUBLIC

            ELEVATION 630 FEET. FLURRIES NOW. SPOTTER IS PIERCE 94.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:44 AM PDTWinter Storm WatchSEW11 hr
Mar 13, 9:16 AM PDTGale WarningSEW54 hr
Mar 13, 3:21 PM PDTWinter Storm WatchSEW6 hr
Mar 13, 3:22 PM PDTWind AdvisorySEWSan Juan25 hr

Nearby

Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.